MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD WHITE
Model Number 48630W-04
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/12/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the current information provided, the cause of the patient`s intra-operative complication cannot be determined.Intuitive surgical, inc.(isi) has not received the stapler instrument and reload involved with this event for failure analysis evaluation.A follow-up mdr will be submitted if additional information is obtained.A review of the site's system logs for the reported procedure date was conducted by isi regulatory post market surveillance (rpms) analyst.Investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.A review of the logs for the endowrist stapler 30 curved tip associated with this event was performed by an isi advance failure analysis engineer (fae) and the following additional information was provided: there were no logs available for this procedure.According to the tool table for the procedure, endowrist stapler 30 with part number 470530-08, lot number t10201109-0029 was used in the procedure and fired 2 white reloads.This complaint is considered a reportable adverse event and a device malfunction due to the following conclusion: it was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, there was bleeding seen from the staple line after the surgeon fired the endowrist stapler 30 curved tip with a white reload to seal an unspecified artery.Clips were applied to resolve the bleeding.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy surgical procedure, the surgeon fired the endowrist stapler 30 curved- tip which was installed with a white reload to seal an unspecified artery.There was bleeding seen from the staple line after firing.There were no malformed staples seen.The incident occurred on the second stapler fire.The bleeding was stopped using two clips on the bleeding vessel.The estimated blood loss was minimal, and the patient did not require blood transfusion.The target tissue was non-calcified and not exposed to chemotherapy or radiation.There was no tissue bunching or tension noted, and no buttress material was used during stapling.The instrument was inspected prior to use and no unusual finding was observed.A back up instrument was used, and the surgeon was able to complete the case robotically.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.
 
Additional Manufacturer Narrative
Failure analysis investigation of the returned curved-tip stapler 30 associated with this event was completed.Intuitive surgical, inc.(isi) received the part associated with this complaint and completed investigations.Failure analysis investigations did not replicate nor confirm the customer reported complaint.The stapler was tested in-house, and the instrument initialized, clamped, fired, and unclamped without any issues.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.The instrument was retested and passed all in-house testing on both attempts.The instrument was fully functional.Based on log review, there were no firing failures and the stapler 30 curved-tip was not fired during the procedure.The gui was not used to select reload color and the reload recognition failures observed in logs were unrelated to this instrument.Visual inspection was performed and there was no damage found on the anvil or channel at the jaws.No product issue was identified.Issues related to instrument errors or complications using the instrument reported by the user with no underlying product issue may be related to customer-induced problems, including misuse of the product and recognition issues.Additional observation(s) not reported by site: the instrument was found to have jammed mechanism homing failures base on log review and was replicated during in-house testing.Logs showed two 22030 with p1=3 error codes, indicating a stapler 3 curved-tip failed in its operation on universal surgical manipulator (usm) 2 with a failure mode: clamp homing failure / failure while clamping (in clamp/fire homing) with mechanism jammed under the homing failure mode column.The stapler was tested in-house, and the instrument failed to initialize on both attempts.An in-house digital torque driver was used to unjam the stapler and the instrument was retested.The instrument passed all functional testing multiple attempts after unjamming.The instrument was found to have a frayed grip cable at the pivot tube.The instrument was found to have one or more of the housing snaps broken.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16865299
Report Number2955842-2023-12364
Device Sequence Number20291777
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(10)M10221215
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630W-04
Device Catalogue Number48630W
Device Lot NumberM10221215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/16/2023
Initial Report FDA Received Date05/03/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown